Alert archive / Puerto Rico / Flash Flood Warnings in 2010
Flash Flood Warning 66, NWS JSJ
NWS JSJ issued this flash flood warning at Jul 19, 2010, 11:32 AM CDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2010, 11:32 AM CDT (16:32 UTC)
- Expired
- Jul 19, 2010, 2:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
The radar
The San Juan radar (TJUA), 39 km from the middle of the area, began a volume at 16:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
614
WGCA52 TJSJ 191632
FFWSJU
PRC037-053-089-103-119-191930-
/O.NEW.TJSJ.FF.W.0066.100719T1632Z-100719T1930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
1232 PM AST MON JUL 19 2010
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
THE FOLLOWING MUNICIPALITIES
IN PUERTO RICO
LUQUILLO
NAGUABO
CEIBA
FAJARDO
RIO GRANDE
* UNTIL 330 PM AST
* AT 1224 PM AST...DOPPLER RADAR INDICATED ANOTHER ROUND OF SHOWERS
AND THUNDERSTORMS MOVING ACROSS NORTHEASTERN PUERTO RICO. A LOCAL
TRAINED SPOTTER HAS REPORTED ALMOST 3 INCHES OF RAIN HAS ALREADY
FALLEN THIS MORNING RESULTING IN URBAN FLOODING AND SWOLLEN
STREAMS. ANY ADDITIONAL INTENSE RAINFALL WILL RESULT IN FLASH
FLOODING...AND WITH ANOTHER PULSE OF ENERGY NOW MOVING INTO THAT
REGION...A FLASH FLOOD WARNING IS NOW IN EFFECT FOR THESE AREAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND
UNDERPASSES. ADDITIONALLY...ROADS AND LANDS ALONG THE BANKS OF
CREEKS...STREAMS AND OTHER LOW LYING AND POOR DRAINAGE AREAS ARE
SUBJECT TO FLOODING. MOTORISTS ARE URGED TO AVOID ROADS WHERE
EXCESSIVE PONDING IS OBSERVED.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
IN MOUNTAINOUS OR HILLY TERRAIN...THERE ARE HUNDREDS OF LOW WATER
CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT
ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT
ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES
AWAY.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 1827 6581 1831 6588 1843 6588 1842 6571
1833 6555 1815 6576
$$
AAS
ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
HTTP://WWW.WEATHER.GOV/SANJUANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Jul 19, 5:06 AM CDT, 6 hours 26 minutes earlier.
Area forecast discussion, Jul 19, 5:06 AM CDT, 6 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 606 AM AST MON JUL 19 2010 .SYNOPSIS...A TROPICAL WAVE LOCATED JUST EAST OF THE U.S. VIRGIN ISLANDS EARLY THIS MORNING...WILL MOVE WEST NORTHWEST ACROSS THE REMAINDER OF THE LOCAL AREA TODAY THROUGH TONIGHT AND THEN SLOWLY AWAY FROM THE LOCAL REGION TUESDAY AND TUESDAY NIGHT. && .DISCUSSION...FOR TODAY THROUGH TONIGHT AND TUESDAY...TROPICAL WAVE AXIS APPEARS TO BE LOCATED JUST EAST OF THE U.S. VIRGIN ISLANDS EARLY THIS MORNING...AND WILL MOVE WEST NORTHWEST ACROSS THE REMAINDER OF THE LOCAL AREA TODAY THROUGH TONIGHT AND THEN SLOWLY AWAY FROM THE LOCAL REGION TUESDAY AND TUESDAY NIGHT. THIS WAVE AND ITS ASSOCIATED MOISTURE WILL INTERACT WITH LOCAL EFFECTS AND YET AGAIN FAVORABLE UPPER LEVEL CONDITIONS...TO PRODUCE ANOTHER ROUND OF ACTIVE WEATHER...WITH SHOWERS AND THUNDERSTORMS... PERIODS OF HEAVY RAINFALL...LIGHTNING AND LOCALLY STRONG AND GUSTY (SQUALLY) WINDS ACROSS THE LOCAL ISLANDS...TODAY THROUGH TONIGHT AND TUESDAY. STILL EXPECT URBAN AND SMALL STREAM FLOODING TO OCCUR WITH THIS WAVE PASSAGE AND THE POTENTIAL STILL EXISTS FOR AT LEAST SOME LOCALIZED FLASH AND RIVER FLOODING...AND THIS WILL CONTINUE TO BE CLOSELY MONITORED. ALTHOUGH EXPECT SIGNIFICANT DEVELOPMENT OF SHOWERS AND THUNDERSTORMS LOCALLY TODAY...GIVEN SOMEWHAT DISORGANIZED AND SPOTTY RADAR APPEARANCE AT THIS TIME... OPTED TO HOLD OFF ON A FLASH FLOOD WATCH. IN ADDITION...BANDS AND LINES OF THUNDERSTORMS COULD AGAIN DEVELOP...RESULTING IN SOME STRONG AND POTENTIALLY DAMAGING WIND GUSTS. LOOKING AHEAD...MOISTURE STILL APPEARS TO LINGER THROUGH LATE TUESDAY NIGHT/EARLY WEDNESDAY...WITH A BRIEF "DRIER" BREAK POSSIBLE DURING WEDNESDAY...FOLLOWED BY ANOTHER SURGE OF MOISTURE LATE WEDNESDAY AND WEDNESDAY NIGHT THROUGH MOST OF THURSDAY...WITH A SECOND "DRIER" BREAK INDICATED AGAIN FOR THURSDAY NIGHT AND FRIDAY. && .AVIATION...TROPICAL WAVE AXIS IS OVER ANEGADA PASSAGE (JUST EAST OF USVI) AND MOVING WEST NORTHWEST. IT WILL GIVE REGION ANOTHER DAY OF SHOWERS/THUNDER. HAVE TIMED MOST LIKELY TIMES OF CONVECTION IN TAFS ACCORDING TO PROXIMITY OF THE WAVE AND LOCATION OF BEST 700-500 MB VORTICITY ADVECTION ACCORDING TO NAM AND GFS MODELS. THIS LEVEL SEEMED TO WORK PRETTY WELL FOR WHERE CONVECTION OCCURRED ON SUNDAY. MIGHT EVEN NEED TO INCREASE MENTION OF SHOWERS IN MOST 12Z TAFS SINCE THERE ARE SO MANY PASSING OVER THE SURROUNDING WATERS ALREADY. MVFR EXPECTED IN SHOWERS WHILE MOUNTAIN OBSCURATIONS WILL BE COMMON. && .MARINE...GENERALLY EXPECT WINDS OF 13 TO 21 KNOTS AND SEAS OF 4 TO 9 FEET ACROSS THE REGIONAL WATERS THROUGH WEDNESDAY. A SMALL CRAFT ADVISORY IS IN EFFECT FOR MOST OF THE LOCAL COASTAL WATERS TODAY AND SMALL BOAT OPERATORS SHOULD EXERCISE CAUTION ACROSS THE REMAINDER OF THE WATERS. PLEASE REFER TO SJUCWFSJU FOR THE LATEST FORECAST DETAILS AND SMALL CRAFT ADVISORY DELINEATION. && .SITE SUPPORT...THE XXI CENTRAL AMERICAN AND CARIBBEAN SPORT GAMES MAYAGUEZ 2010 ARE UNDER WAY AND A SPECTACULAR OPENING CEREMONY WAS DELIVERED LATE SUNDAY AFTERNOON AND EARLY SUNDAY EVENING. THE GAMES WILL CONTINUE THROUGH SUNDAY AUGUST 1. WFO SAN JUAN WILL CONTINUE PROVIDING ON SITE AND IN OFFICE TEAM SUPPORT TO THE PUERTO RICO EMERGENCY MANAGEMENT AGENCY (PREMA) AND OTHER FEDERAL AGENCIES THROUGHOUT THIS EVENT. TEAM MEMBERS REMAIN ON SITE IN MAYAGUEZ AND AT THE WFO AND DAILY BRIEFINGS FOR EMERGENCY MANAGEMENT OFFICIALS WILL CONTINUE TODAY AT 9 AM. THE WEATHER FOR TODAY AND TONIGHT THROUGH TUESDAY LOOKS RATHER UNSETTLED ACROSS MOST OF THE GAME SITES...AS THE TROPICAL WAVE MOVES SLOWLY ACROSS THE LOCAL AREA. THE TODAY WILL BEGIN WITH A MIXTURE OF CLOUDINESS AND SUNSHINE WITH SCATTERED SHOWERS AND POSSIBLY A THUNDERSTORM OR TWO. HOWEVER...AS DEEPER MOISTURE CONTINUES TO SPREAD ACROSS THE LOCAL ISLANDS...SHOWERS AND THUNDERSTORMS WILL BECOME MORE PREVALENT AS THE DAY PROGRESSES... WITH SOME MOVING INTO SOUTH AND EAST SECTIONS OF PUERTO RICO... WHILE OTHER SHOWERS AND STORMS DEVELOP OVER THE CENTRAL AND WESTERN INTERIOR AND WEST SECTIONS OF THE ISLAND. THESE SHOWERS AND THUNDERSTORMS WILL LINGER INTO TONIGHT...WITH ADDITIONAL ACTIVE WEATHER EXPECTED TUESDAY. THE POTENTIAL EXISTS FOR FREQUENT LIGHTNING...HEAVY RAIN...BRIEF WIND GUSTS AND SOME MINOR LOW LYING FLOODING AND PONDING OF WATER ON ROADWAYS. && .PRELIMINARY POINT TEMPS/POPS... SJU 87 77 87 77 / 70 70 70 70 STT 88 78 88 78 / 70 70 70 70 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...SMALL CRAFT ADVISORY AMZ710...715...722...725 AND 732. VI...SMALL CRAFT ADVISORY AMZ710...715...722...725 AND 732. && GV/BCS
Hazardous weather outlook, Jul 19, 6:01 AM CDT, 5 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS NATIONAL WEATHER SERVICE SAN JUAN PR 701 AM AST MON JUL 19 2010 AMZ710>745-PRZ001>013-201115- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 701 AM AST MON JUL 19 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SHOWERS WILL BE NUMEROUS AND THUNDERSTORMS ISOLATED IN A VERY MOIST ATMOSPHERE. LOCALLY TORRENTIAL RAINS WILL OCCUR WHILE URBAN AREAS AND SMALL STREAMS WILL BE FLOODED IN A FEW SPOTS. WIND GUSTS FROM 25 TO 40 MPH WILL BE POSSIBLE IN PUERTO RICO...CULEBRA AND VIEQUES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE ON TUESDAY AS THE TROPICAL WAVE PASSES BY. URBAN AND SMALL STREAM FLOODING IS LIKELY IN AREAS AND A FEW PLACES MAY EXPERIENCE RISES IN MAIN-STEM RIVERS THAT APPROACH OR EXCEED FLOOD STAGES. ON WEDNESDAY THROUGH SATURDAY SHOWERS WILL GRADUALLY BECOME SCATTERED AND HEAVY RAIN WILL OCCUR ONLY IN ISOLATED LOCATIONS. LOCALLY GUSTY WINDS WILL STILL BE POSSIBLE IN THIS UNSTABLE MIX. .SPOTTER INFORMATION STATEMENT...SPOTTER REPORTS ARE ENCOURAGED. AMZ715-725-VIZ001-002-201115- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 701 AM AST MON JUL 19 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE AS A TROPICAL WAVE PASSES TODAY. URBAN AND SMALL STREAM FLOODING IS POSSIBLE ALONG WITH WIND GUSTS TO 25 TO 35 MPH NEAR THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED FLOODING WILL STILL BE POSSIBLE IN SHOWERS AND ISOLATED THUNDERSTORMS ON TUESDAY AS THE TROPICAL WAVE IS MOVING WEST. SHOWERS AND ISOLATED THUNDERSTORMS WILL BE SCATTERED FROM WEDNESDAY INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT...RAINFALL REPORTS GREATER THAN ONE INCH ARE ENCOURAGED.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 8:04 AM CDT | Special Marine Warning | JSJ | 116 min | |
| Jul 19, 9:32 AM CDT | Areal Flood Advisory | JSJ | 6 hr | |
| Jul 19, 10:27 AM CDT | Special Marine Warning | JSJ | 100 min | |
| Jul 19, 11:22 AM CDT | Flash Flood Watch | JSJ | 3 days | |
| Jul 19, 12:13 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Jul 19, 1:20 PM CDT | Areal Flood Warning | JSJ | 8 hr | |
| Jul 19, 1:39 PM CDT | Special Marine Warning | JSJ | 111 min | |
| Jul 19, 1:55 PM CDT | Flash Flood Warning | JSJ | 3 hr | |
| Jul 19, 2:27 PM CDT | Flash Flood Warning | JSJ | 4 hr | |
| Jul 19, 3:29 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Jul 19, 4:46 PM CDT | Special Marine Warning | JSJ | 119 min | |
| Jul 19, 4:49 PM CDT | Areal Flood Advisory | JSJ | 4 hr | |
| Jul 19, 6:49 PM CDT | Special Marine Warning | JSJ | 116 min |
Nearby
Flash Flood Warnings in Puerto Rico, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.